Was relieved today when The Lymph Lady said I should be able to manage my arm and the swelling (caused from radiotherapy) on my own but that I should use a compression sleeve if I travel longhaul (she has said that before. However, I commented on how she was doing massage on both sides of my neck and I do it only on one side and she said: "No, I must do it on both sides!" So next time she is going to re-show me the manual lymph massage which I do twice a day.
Then my taste is better if not better. That is, not back to normal but thank goodness, much better. Phoned the oncology centre and they said they had never heard of it as a side-effect of herceptin. Asked if I have thrush in my mouth. Didn't think so and checked, I don't. But that can cause a bad taste in the mouth, said the head nurse Erica.
Then asked about my hair. It has been very sore. I swear. My hair, not my head. Last night was the worst ever, as it hurt even as I changed positions in bed and when I washed my hair this morning. It hurts on the top of my head, the hair on the crown. I thought I had better phone rather than wait a week to go to the centre for my treatment. "Never heard of it," she said. But she did admit, when I pushed her, saying I had read it on the Internet, that Herceptin can make one's hair thin. Yes, it can thin but it won't fall out in clumps. Ok. Mine does not seem to be falling out. Four strands in the bath today. Mmm..
Then asked about my muscle pain. I have noticed, and have discussed it with my biokineticist, that my muscles are ridiculously sore. If I didn't exercise, I would understand but I am exercising regularly - 40 min of moderate to mild gym (that's all I am allowed) three time a week, and yoga once. (Given up on tai chi cos it hurt my knee.)
"Aah, that is from the Herceptin," said Erica. "Flu-like symptoms which include muscle pain".
So now I know.